Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Vioxx treatment

Posted by Patricia B. on 12/31/02 at 19:31 (104422)

I have been taking Vioxx for one week for really bad heel pain and pain in the bottom of my foot. I also got a shot in the botton of the heel. The pain is gone for the frist time in 5 months. The problem I have is the Vioxx is hurt my stomach. I have a lot of heartburn. I don't return to the doctor for three weeks.Will I be able to take Tums or nextum with Vioxx. I haven't called the Doctor because I am finally pain free and he may tell me to stop the Vioxx. What can I do????????????

Re: Vioxx treatment

Dr. Z on 1/01/03 at 08:46 (104438)

Vioxx is a great medication but it is a drug. It can cause bleeding ulceration of your GI tract. This can put you in the hospital with all that goes along with that . I know it must feel great to be pain free but vioxx can be a killer . Give your doc a call .Stop the medication until he determined what can be done.

Re: Vioxx treatment

wendyn on 1/01/03 at 16:11 (104472)

My mom had GI bleeding from long term use of Arthrotetc. They put her on Vioxx a few years ago. I've been very worried about her long term use of it, she's had A LOT of trouble with her blood pressure, and I've read about a possible connection to Vioxx. It was helping with her pain so much though, she didn't want to go off it.

Turns out she started to have bleeding again about a month ago (she didn't tell me because she didn't want me to worry). She quit taking the Vioxx, and surprise surprise, the blood pressure is almost normal. She actually LOOKS different now too (she always seemed to look flushed).

If you have ANY concerns about side effects from meds, please talk to your doctor right away.

Re: Vioxx treatment

Pauline on 1/01/03 at 18:42 (104487)

Wendyn,
Thank you for bringing this to everyone's attention again. It's something that's often forgotten or perhaps something that we don't think about.

All medications have side affects and patients certainly need to communicate any concerns they have as you point out with this example.

I'm glad to hear that your mother is doing better and hope she continues
to be blessed with good health through out the New Year.

Re: Vioxx treatment

wendyn on 1/01/03 at 20:40 (104498)

Thanks Pauline!

Re: Vioxx treatment

Dr. Z on 1/01/03 at 08:46 (104438)

Vioxx is a great medication but it is a drug. It can cause bleeding ulceration of your GI tract. This can put you in the hospital with all that goes along with that . I know it must feel great to be pain free but vioxx can be a killer . Give your doc a call .Stop the medication until he determined what can be done.

Re: Vioxx treatment

wendyn on 1/01/03 at 16:11 (104472)

My mom had GI bleeding from long term use of Arthrotetc. They put her on Vioxx a few years ago. I've been very worried about her long term use of it, she's had A LOT of trouble with her blood pressure, and I've read about a possible connection to Vioxx. It was helping with her pain so much though, she didn't want to go off it.

Turns out she started to have bleeding again about a month ago (she didn't tell me because she didn't want me to worry). She quit taking the Vioxx, and surprise surprise, the blood pressure is almost normal. She actually LOOKS different now too (she always seemed to look flushed).

If you have ANY concerns about side effects from meds, please talk to your doctor right away.

Re: Vioxx treatment

Pauline on 1/01/03 at 18:42 (104487)

Wendyn,
Thank you for bringing this to everyone's attention again. It's something that's often forgotten or perhaps something that we don't think about.

All medications have side affects and patients certainly need to communicate any concerns they have as you point out with this example.

I'm glad to hear that your mother is doing better and hope she continues
to be blessed with good health through out the New Year.

Re: Vioxx treatment

wendyn on 1/01/03 at 20:40 (104498)

Thanks Pauline!